Font Size
A
A
A
...
5
...

Acetaminophen (Tylenol) Poisoning (cont.)

Acetaminophen (Tylenol) Poisoning Diagnosis

A doctor will diagnose acetaminophen overdose with the following methods:

  • History: The doctor will attempt to determine the time and amount of acetaminophen taken. Having access to all medication bottles that the person may have taken will help the doctor to determine the maximum amount taken.
  • Physical: The doctor will look for signs and symptoms of acetaminophen poisoning. These may include jaundice (yellow skin), abdominal pain, vomiting, and other signs and symptoms.
  • Laboratory tests: A blood level of acetaminophen will aid in determining if a toxic dose was taken. The doctor may order more than one blood level of acetaminophen, and test for other drugs taken. In addition, the doctor may order other blood and urine tests as needed.
Medical Author:
Coauthor:

Must Read Articles Related to Acetaminophen (Tylenol) Poisoning

Alcoholism
Alcoholism Alcohol problems vary in severity from mild to life threatening and affect the individual, the person's family, and society in numerous adverse ways. Despite al...learn more >>

Patient Comments & Reviews

The eMedicineHealth doctors ask about Acetaminophen Poisoning (Tylenol):

Acetaminophen (Tylenol) Poisoning - Symptoms

What symptoms did you experience with acetaminophen poisoning?




Read What Your Physician is Reading on Medscape

Toxicity, Acetaminophen »

Acetaminophen is the most widely used pharmaceutical analgesic and antipyretic agent in the United States and the world; it is contained in more than 100 products.

Read More on Medscape Reference »


Medical Dictionary